Hi, "freak" welcome to the board, you did come to the right place.
First, why do you call yourself "freak". Is that the label other people gave you? That's bull****. Stop it. It's a disease and no different than diabetes or heart disease, except it's in the brain.
Just know this, BPs unfortunately come with all kinds of personality disorders, I'm no different, I have more than you TBH.
ALL of us are having rapid mood swings right now. Fall and spring are the very worst for us beause the days are either getting shorter (now) or longer in the spring. The amount of sun we get directly affects mood dramatically, nobody knows why but it does.
But, your MAIN problem is the drinking. Everyone here will tell you that. It's a depressant. While it makes you feel good at first, when it wears off it leaves you depressed. Then you need another, etc. You will never be fully stable until you stop. I was a raging alcoholic, a fifth of vodka a day, so I am not just saying this because I know from a nursing standpoint. So, take the advice, or leave it it's up to you, but think of this: No drink for two days, it's a great start! YOu WILL feel bad for a little while, not long tho and then you will feel better than you have in a long time. So, take the advice, or leave it it's up to you!
I know you probably have NO energy, that's what comes with the depression, so you need to keep your mind busy. Try getting a book that interests you, or research anything of interest on the computer. Occupying your mind will help you not think of depression 24/7, which we tend to do in that state. Nobody here will ever tell you to "think positive, we dont' want to get punched in the face, lol)!
You are on a LOT of downer meds, the lithium can make you tired and weak, the ativan is a depressant (I know you probabaly need it for anxiety tho), the trazadone is an antidepressant, but it's very sedating, too and then Seroquel! And drinking on top!!!! OMG I am surprised you can get out of bed, let alone function! Talk to your doc about that, perhaps he could sub Lamictal for the trazadone, it's a very effective antidepressant (AD for short) plus a mood stabilizer in BPs. It doesn't cause mania like other antidepressants in the SSRI class (Prozac, Effexor, Zoloft, Celexa, etc.) Also Welbutrin is used very successfully in BPs, and the combination of them is great for many. Seroquel is all you should really need to sleep at night if you take the right dose for YOU, everyone is different. Call your doc and discuss this, being a BP means you have to learn abuot the differnt meds and what they do, and tell the doc your symtpoms every time they change, and if they are rapidly changing he needs to know that too.
I'm glad you found us here, and I hope we can help. There is a registered pharmacist her name is Dana and she is very knowledgable of course, the expert on any meds, not just BP meds.
Hope to hear from you soon, and would you please change your user name to somethng a little happier, huh!
Variety is the spice of life, BP is the key
Post Edited (psychnurse) : 9/18/2005 7:53:19 AM (GMT-6)